Jump to content


E-Newsletter Signup Like us on Facebook Sign Up For Our e-Newsletter
Photo

rapid increase in symptoms with medication


  • Please log in to reply
3 replies to this topic

#1 McCall

McCall

    Advanced Member

  • Members
  • PipPipPip
  • 76 posts

Posted 04 April 2012 - 12:41 PM

My husband was diagnosed eith PD about 6 weeks ago, at that time he had some balance problems and I have been noticing tremors in his hands for maybe three years gradualy getting worse, and lately some head jerks under stress. He went to Dr. thinking it was his diabetes not under control, and was diagnosed with PD and started on Sinimet 25/100 three times a day and Amantadine. when he takes the sinimet it takes about an hour to kick in and then there is great improvement, but there was wearing off so the Dr. increased to four times a day. Still wears off about an hour before next dose and then takes about an hour to kick in. the main thing is that in the six weeks he has been on meds, his symptoms have increased significantly, he now jerks all over like startle reflex and his whole body shakes a bit in addition to the shaking in hands and he has always had a thing where he shakes one leg back and forth constantly, I notice that stops when he is in middle of med cycle and then returns.
but the question is why have the symptoms become much worse in the six weeks since diagnosis and start of treatment, and yet while Sinimet is working symptoms are fairly controlled? He also is always freezing cold to the touch. That started about two years ago.

#2 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 08 April 2012 - 07:09 PM

It is probably worth returning to his doc for a discussion, but one simple fix could be moving to 1.5 sinemet per dose or even 2 if necessary.

It is possible with PD or other parkinsonisms to have heat and cold symptoms (autonomic symptoms).

It is a little uncommon for PD to start with balance problems so you may want to discuss with your doc and get a MRI to look for other issues (like small strokes). Also, you will need to be on the lookout for the correct diagnosis. It is possible he has another parkinsonian syndrome like multiple system atrophy.

The good news that you report is that there is a response to therapy, and it is possible that the dosages and intervals just need a little adjustment and you will be in business.

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips


#3 gmk

gmk

    Advanced Member

  • Members2
  • PipPipPip
  • 186 posts

Posted 17 April 2012 - 08:07 AM

It is probably worth returning to his doc for a discussion, but one simple fix could be moving to 1.5 sinemet per dose or even 2 if necessary.

It is possible with PD or other parkinsonisms to have heat and cold symptoms (autonomic symptoms).

It is a little uncommon for PD to start with balance problems so you may want to discuss with your doc and get a MRI to look for other issues (like small strokes). Also, you will need to be on the lookout for the correct diagnosis. It is possible he has another parkinsonian syndrome like multiple system atrophy.

The good news that you report is that there is a response to therapy, and it is possible that the dosages and intervals just need a little adjustment and you will be in business.

N.B.
Dosage by definition is dose (size) AND interval or frequency. So, 'the dosages and intervals' should read 'the dosages' or 'the doses and the intervals'.
gmk

#4 Dr. Okun

Dr. Okun

    Advanced Member

  • Ask the Doctor Moderators
  • PipPipPip
  • 4,513 posts
  • LocationUniversity of Florida

Posted 18 April 2012 - 06:37 AM

To clarify I mean- dose is the number of milligrams

Interval- is how often the dose is administered.

In PD over time the doses may increase or decrease, but often more doses are administered more frequently (a change in intervals).

Sorry to everyone if this wasn't clear,

Michael S. Okun, M.D.
Author of the Amazon Bestseller Parkinson's Treatment: 10 Secrets to a Happier Life
National Medical Director | NPF
UF Center for Movement Disorders & Neurorestoration
Read More about Dr. Okun at: http://movementdisor...hael-s-okun-md/
or Visit Parkinson's Disease treatment and research blogs at:
NPF's What's Hot in Parkinson's disease
or his parkinsonsecrets.com blog for treatment tips





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users